| Model Number |
7050-90 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Undesired Nerve Stimulation (1980)
| Date of Event |
04/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This previously unreported revision was discovered in an unrelated analysis of records.Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using an implant that was too long.
Event or Problem Description
This previously unreported revision was discovered in an unrelated analysis of records.The patient had right side si joint arthrodesis in (b)(6) 2016 where three implants were placed.It is not known if the patient had any pain complaints.In (b)(6) 2018, the surgeon thought that the cephalad positioned implant may have been too close to the neuroforamen and decided to remove it.In (b)(6) 2018, the surgeon performed a revision procedure where he first removed the cephalad implant, likely using chisels.He then attempted to place an iliosacral screw in the explant void but the screw broke and was subsequently removed leaving the screw washer unnoticed in the void.After placing a shorter implant of the same initial type into the void, the surgeon noticed the washer on interoperative x-rays, removed the implant and the washer and replaced the implant.He finally added an additional implant of the same type in a ventral position.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.